After effects.

View previous topic View next topic Go down

After effects.

Post  pen on Thu Feb 18, 2010 1:55 pm

I have been reading about after effects. The side effects from drugs that dont go away when the drug is stopped.
This article was about Statins, but it got me thinking if this is relevant to migraine drugs as well, and if anyone has noticed anything. My husband was on Statins and had to come off, he hasn't ever got rid of a couple of the effects.
I have IBS caused by anti biotics 30 years ago. It never went away...
Makes me wonder...Does it you?? Exclamation

pen

Posts : 2711
Join date : 2009-12-04
Location : London. UK

Back to top Go down

Re: After effects.

Post  theresae on Thu Feb 18, 2010 2:14 pm

really good point pen, i have still got some of the side effects from Epilim, (spelling?) sodium valporate, my hearing has never fully come back, and hair loss, my hair has never grown back as thick as it was, and now the Ami has done the same to my hair, the hearing is annoying more than anything else, i miss hear some words, such as cat, bat etc, and i have to be looking at someone to def hear what they say, and the epilim didnt help migraines at all, i had alot of side effects with that one,
avatar
theresae

Posts : 315
Join date : 2009-12-14
Age : 46
Location : Southwest of England

Back to top Go down

Re: After effects.

Post  HeelerLady on Thu Feb 18, 2010 2:26 pm

So far I haven't noticed anything odd. But then perhaps I didn't tolerate the nasty ones long enough to have an effect? All I can say is that my symptoms are returning to what they were...if that makes sense. Since starting preventatives I went from light and sound sensitive to extremely sound sensitive to miserable with barametric changes and now I'm going back to light and sound sensitive (now that I'm almost off all preventatives) which are sensitive to pressure changes. Not sure if the side effects just made me so miserable that I didn't notice the sensitivities or what the deal was. I think I prefer this however. Smile The light...well this is my least favorite but I can just get some good clipon sunglasses for my regular glasses. I can't bear the thought of wearing contacts and being light sensitive. I know I wouldn't have made it home yesterday if I'd had them in too.
avatar
HeelerLady

Posts : 1122
Join date : 2010-02-04
Age : 36
Location : Wisconsin

Back to top Go down

Re: After effects.

Post  pen on Thu Feb 18, 2010 2:38 pm

Since posting I found a web site about Topamax. As I havent had that one. Not sure I should post the link or not, but it makes "interesting" reading.


Last edited by pen on Thu Feb 18, 2010 5:54 pm; edited 1 time in total

pen

Posts : 2711
Join date : 2009-12-04
Location : London. UK

Back to top Go down

Re: After effects.

Post  LG on Thu Feb 18, 2010 2:43 pm

Please do Pen. I often worry if the side effects I experience are going to last long after I stop taking topamax.
avatar
LG

Posts : 840
Join date : 2009-12-03
Location : NY

Back to top Go down

Re: After effects.

Post  pen on Thu Feb 18, 2010 2:54 pm

lovegia wrote:Please do Pen. I often worry if the side effects I experience are going to last long after I stop taking topamax.

Are you sure...I dont want to cause any upset, especially given I am not a user....
I would do so, but please dont shoot the messenger.... Very Happy

pen

Posts : 2711
Join date : 2009-12-04
Location : London. UK

Back to top Go down

Re: After effects.

Post  pen on Thu Feb 18, 2010 3:17 pm

Ok two sites, but its strictly FYI.
Yeah or neigh??

rabbit

pen

Posts : 2711
Join date : 2009-12-04
Location : London. UK

Back to top Go down

Re: After effects.

Post  LG on Thu Feb 18, 2010 4:22 pm

Upset or not, knowledge is knowledge. I want to know and have every right to know what the substances I ingest are doing to my body. I will investigate and discover if the sources are valid in order to dismiss the information or regard it as relevant to discuss with my neurologist. I think it would be unfair to prescribe a human being a drug that will cause them damage in the long run without telling them it would do so.

If you don't feel comfortable sharing publicly on the forum for fear of upset, PM me the links please.
avatar
LG

Posts : 840
Join date : 2009-12-03
Location : NY

Back to top Go down

Re: After effects.

Post  pen on Thu Feb 18, 2010 4:30 pm

Please bear in mind these are peoples opinions,not medical facts...well you arent likely to get them I guess.
So this is consumer feedback. FYI. I dont know it might be total crap....go for it.

Without prejudice. A blog....

http://sanitariumletters.blogspot.com/2007/02/topamax-or-better-known-as-poison.html


This one i at least a medication discussion. Was looking for Fibro info.

http://www.medications.com/se/topamax/fibromyalgia


Last edited by pen on Fri Feb 19, 2010 7:48 am; edited 1 time in total

pen

Posts : 2711
Join date : 2009-12-04
Location : London. UK

Back to top Go down

Re: After effects.

Post  LG on Thu Feb 18, 2010 6:07 pm

Thanks Pen. It seems as if the first link posted was really a very short term study by this one guy. He had only stopped taking it for a day or two, which at that point the topamax isn't fully out of your system anyhow so it is very possible for him to still have side effects. I'll disregard that one. By the way the link didn't connect so I just went to the Feb. 2007 archives to find the blog.

The second one is more logical, especially since the example is coming from someone with a medical backround. She did, however, start seeing a HUGE difference in her memory pretty immediately. I think by now I'd know if I had the same problems as her so I am happy to report that I don't believe I have this problem, nor do any of us on this forum as far as I can tell. Seems like she was one of the rare ones that got seriously messed up, and for what reason I have no idea. I'd like to know though, and hopefully more info will come out on this..although I doubt it unless more cases are discovered. The other comments are mostly from people who don't go into detail too much and aren't really credible. A lot of the comments are people who had side effects while using topamax and not after stopping.

Either way, thanks again for posting for me. I really appreciate it. Like I said, any knowledge is good knowledge to me. I like to know every little thing about drugs that mess with my brain. I think it is my right to know, and I don't think the pharmacutical companies do a good job at filling us in.
avatar
LG

Posts : 840
Join date : 2009-12-03
Location : NY

Back to top Go down

After effects

Post  Hal on Thu Feb 18, 2010 10:23 pm

Pen,

What were the side effects for the statins? I've been on those for sometime.

Hal
avatar
Hal

Posts : 367
Join date : 2010-02-18
Location : Oklahoma

Back to top Go down

Re: After effects.

Post  pen on Fri Feb 19, 2010 2:56 am

Hal I will find the link again.
But some are permanent muscle pain and impotence, also irreversible liver damage I think.
Dont panic, its not everyone....

pen

Posts : 2711
Join date : 2009-12-04
Location : London. UK

Back to top Go down

Re: After effects.

Post  Ivy on Fri Feb 19, 2010 4:40 am

I use ergot which is clearly a toxic molecule for heart, kidneys and liver at large doses.
So far, so good, but in the long term I don't know how my organs will respond...
avatar
Ivy

Posts : 522
Join date : 2009-12-09

Back to top Go down

Re: After effects.

Post  pen on Fri Feb 19, 2010 4:44 am

Did you know it was used to produce abortion Ivy...I didnt...

pen

Posts : 2711
Join date : 2009-12-04
Location : London. UK

Back to top Go down

Re: After effects.

Post  pen on Fri Feb 19, 2010 7:49 am

Sorry about that, I fixed the link

pen

Posts : 2711
Join date : 2009-12-04
Location : London. UK

Back to top Go down

Re: After effects.

Post  estre004 on Fri Feb 19, 2010 8:05 am

Thanks for sharing. I don't think that drug should be taken unless the positive effects way outdo the negatives, for example your migraines are ruining your life and this gives you your life back. If they only make a small difference, I would forget it and not take a chance. My memory came back as far as I can tell (getting older your memory slips anyway so I'm attributing it to that-but who really knows). after I quit but I wasn't on it for a long time. Scared the heck out of me being drugged like that. I'm not as a rule sensitive to drugs and when I think about it have never had a side effect from any other drug I have taken until Topamax. I would really use caution using it and only try it as a last resort if your migraines are unbearable anyway. I would not count on your doctor saying it was safe. I honestly do not think it is.

I know some people do not have a problem with it and it has helped some people, but I think it has had nasty effects on a lot more people.

estre004

Posts : 932
Join date : 2009-12-14

Back to top Go down

Re: After effects.

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum